Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
168 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedy for child getting involuntary leg movements in sleep

PATIENT NAME IS RAHUL,AGE = 6 1/2 YEAR,MALE CHILD.WHEN HE WAS 5 YEARS OLD DURING SLEEPING HE GOT SOME TYPE OF AFRAID AND BEGAIN TO CRY.THIS HAPPENED 2 OR 3 TIMES TOTAL IN 3 MONTHS.AFTER THIS HE GOT SOME INVOLUNTARY MOVEMENT IN HIS LEFT LOWER LIMB i.e. uncontrolled shaken of lower left limb for 1 or 2 minutes.he remained concious and complained us that my leg is shaken.All this happened after a sleep of 1 to 2 hour. All these activity happened for 3 to 4 times. On 30 october 2009 at 11 p.m. When he was in sleep he gotten involuntary movement of all four limbs with deviation of jaw,all four limbs stiffened also remains concious for 1/2 minutes and then become unconcious for about 1/2 minutes. the involuntary movement subsided with in 1 and 1/2 minutes without medication. After 1 month it repeats again at 5 o clock in the morning. After this we investigate him to a child specialist.investigation (MRI,EEG,LFT=NORMAL).Then Dr, started treatment with Epilex syrup in the dose of 5 ml bd. in between Dr. advised his calcium test which reports 6.9 mg/dl.so Dr. advised calcimax syrup and calcirol sachet. But the involuntary movement with less intensity continued every 1 month. Dose of epilex syrup increased gradually and now on today he is 6 ml in the morning and 8 ml in the evening. now these symptomps shifted for 1 and 1/2 month.Last episode appear on three day before.So we consulted to a nurologist and he advised eeg that was normal.he advised treatment tab (frisium) and to tapper epilex.Please sir guide us that what we should do,in behiviour our child is extra ordinary intelligent in all activities and he is hyperactive in day time.I want to tell you that upto 3 years he was shy and afraid of new comers.Now he is talkative and much more naughty.
Fri, 13 Nov 2020
Report Abuse
Pediatrician 's  Response
Hi,

As per your history it seems like that your child is suffering from seizure disorder. Firstly, don't worry, as this will not be something that will affect his intelligence or intellect as such. Secondly, your doctor must have changed to a different anti-epileptic as he had been on Valproate for a long time and he must have thought a need to give it a change. This approach is very common and mostly works.

Once the frequency of such episodes will decrease, your doctor might ask you to decrease the dosage as well after a while. My advice would be to stick to one pediatric neurologist and follow the instructions that they ask you. if you would go around a lot of doctors, you would end up getting more confused as every doctor as his/her approach to treat the disease and they all are right in one way or the other.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Gaurav Nigam, Pediatrician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Electroencephalography


Suggest remedy for child getting involuntary leg movements in sleep

Hi, As per your history it seems like that your child is suffering from seizure disorder. Firstly, don t worry, as this will not be something that will affect his intelligence or intellect as such. Secondly, your doctor must have changed to a different anti-epileptic as he had been on Valproate for a long time and he must have thought a need to give it a change. This approach is very common and mostly works. Once the frequency of such episodes will decrease, your doctor might ask you to decrease the dosage as well after a while. My advice would be to stick to one pediatric neurologist and follow the instructions that they ask you. if you would go around a lot of doctors, you would end up getting more confused as every doctor as his/her approach to treat the disease and they all are right in one way or the other. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Gaurav Nigam, Pediatrician